Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 81, NWS Marquette, MI

August 5, 2021

NWS Marquette, MI issued this small craft advisory at Aug 5, 2021, 3:27 AM EDT. It took effect at Aug 5, 2021, 10:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2021, 3:27 AM EDT (07:27 UTC)
In effect from
Aug 5, 2021, 10:00 PM EDT
Expired
Aug 6, 2021, 11:00 PM EDT
In force
25 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

087 
WHUS73 KMQT 050727
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
327 AM EDT Thu Aug 5 2021

LMZ248-250-051530-
/O.NEW.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
327 AM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts to 25 knots and 
  waves 2 to 4 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 10 PM this evening to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
6 follow-up statements
970 
WHUS73 KMQT 051339
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
939 AM EDT Thu Aug 5 2021

LMZ248-250-052145-
/O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
939 AM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with occasional gusts to 25
  kt and waves 2 to 4 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 10 PM this evening to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
511 
WHUS73 KMQT 052000
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
400 PM EDT Thu Aug 5 2021

LMZ248-250-060400-
/O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
400 PM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft 
  expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 10 PM this evening to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
703 
WHUS73 KMQT 060158
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
958 PM EDT Thu Aug 5 2021

LMZ248-250-061000-
/O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
958 PM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
509 
WHUS73 KMQT 060813
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
413 AM EDT Fri Aug 6 2021

LMZ248-250-061615-
/O.EXT.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
413 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and
  waves 2 to 5 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
526 
WHUS73 KMQT 061342
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
942 AM EDT Fri Aug 6 2021

LMZ248-250-062145-
/O.CON.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
942 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 5 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
916 
WHUS73 KMQT 070218
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1018 PM EDT Fri Aug 6 2021

LMZ248-250-070330-
/O.CON.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1018 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 7:41 PM EDT, 7 hours 46 minutes earlier.

Area forecast discussion, Aug 4, 7:41 PM EDT, 7 hours 46 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
741 PM EDT Wed Aug 4 2021

.SHORT TERM...(This evening through Thursday)
Issued at 349 PM EDT WED AUG 4 2021

Smoky skies continue today (as seen on satellite). The smoke doesn't
seem as thick today, and the thicker smoke seems to be moving out to
the northeast as south/southwesterly winds push it away from Upper
MI. The HRRRsmoke model has some smoke staying in the area until
Thursday afternoon. Highs today look to max out in the upper 80s in
the downslope areas near Lake Superior (L'anse, Marquette, etc.) as
weak WAA moves over the area with slight pressure rises. However,
height falls are expected to begin tonight as a troughing pattern
advances toward us from the west. Slight CAA is expected with the
shift from height rises to height falls, although the areas of smoke
may provide some insolation tonight; lows should bottom out near 60
across the interior areas, with the coldest areas interior west.
Expect cloudier skies to begin moving over Upper MI from west to
east Thursday ahead of the troughing pattern. Highs Thursday should
be lower than what we see today, although the warmest areas should
be about the same; expect highs to max out to the low 80s in the
north central downslope areas and eastern Upper MI. Precip should
begin in the west by the afternoon hours. Some rumbles of thunder
can't be ruled out in the far west. CAMs guidance does show model
reflectivities moving in over the U.P. quicker than what is
forecasted. However, given the dry layer in the lower levels, and
model QPF not showing any precip reaching the sfc except late in the
day in the far west only, decided that showers and some rumbles of
thunder in the west during the afternoon hours would be the most
likely solution to occur for Thursday afternoon.

.LONG TERM...(Thursday night through Wednesday)
Issued at 320 PM EDT WED AUG 4 2021

Upper air pattern consists of a 500 mb trough in the western U.S.
with a ridge in the Rockies and a trough in the upper Great Lakes
00z Fri. The trough will remain in the upper Great Lakes through 00z
Sat and the western trough moves into the Rockies then and into the
northern Plains 00z Sun. Did not make too many changes to the going
forecast.

In the extended, the GFS and ECMWF show a 500 mb trough in the
Pacific NW, a trough in the northern and central plains 12z Sun and
a trough in New England. The northern plains trough will move into
the upper Great Lakes on Sun and upper troughing lingers into Wed.
Temperatures will remain above normal for this forecast period and
there will be sfc fronts close by for an active weather pattern.
&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 741 PM EDT WED AUG 4 2021

Areas of wildfire smoke could continue to reduce vis into MVFR at
times overnight tonight. Otherwise, VFR conditions are expected this
TAF period. A few showers associated with a weak mid-level trough
could work into IWD and CMX by the end of the TAF period.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 349 PM EDT WED AUG 4 2021

Tonight, south to southwesterly winds 15 to 20 kts are expected
across the lake, and should continue until late Thursday night.
Meanwhile, areas of smoke are possible across the central and
eastern lake until Thursday afternoon as a trough approaches. This
trough should bring some showers and thunderstorms across Lake
Superior from Thursday through Friday. Expect light winds less than
15 kts until Friday and Friday night, with a few northeasterly gusts
up to 20 kts near Duluth Saturday. As more unsettled weather moves
over the lake Saturday night, expect some more rain showers and a
few thunderstorms Sunday and Sunday evening, with easterly winds 15
to 20 kts Saturday night becoming southerly winds 15 to 25 kts
Sunday night. Expect winds to decrease to 15 kts or less by Monday
as rain showers continue.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...TAP
LONG TERM...07
AVIATION...RJC
MARINE...TAP
Hazardous weather outlook, Aug 4, 3:31 PM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Marquette MI
331 PM EDT Wed Aug 4 2021

MIZ001>007-009>014-084-085-051200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
331 PM EDT Wed Aug 4 2021 /231 PM CDT Wed Aug 4 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms late Thursday into Friday night,
and then again Saturday night into Sunday night.

There is a moderate swim risk for Lake Michigan beaches in
Schoolcraft County on Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-051200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
331 PM EDT Wed Aug 4 2021 /231 PM CDT Wed Aug 4 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms late Thursday into Friday night,
and then again Saturday night into Sunday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-051200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
331 PM EDT Wed Aug 4 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday night into Friday
night, and then Sunday into Sunday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

07

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.